1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Trulicity

Discussion in 'Insulin' started by artfuldodger, Jun 27, 2018.

  1. artfuldodger

    artfuldodger Type 2 · Member

    Messages:
    7
    Likes Received:
    1
    Trophy Points:
    43
    Hi all I am a diabetic type 2 on meds and insuline Nova rapid and levimer and recently been put on trulicity and wondered if anyone else uses this weekly injection
     
  2. boycat19

    boycat19 Type 2 · Member

    Messages:
    14
    Likes Received:
    3
    Trophy Points:
    23
    Hi artfuldodger
    I started using Trulicity on 23rd June and have been feeling nauseous ever since and my acid reflux is awful in the morning.
    My BG has been really good for me, a stable 10 for 3 days now. I haven’t taken any Novo Rapid all week either but I still take 60 units of Tresiba every evening. My appetite has diminished but I’m barely eating as everything makes me feel sick so no wonder I’ve lost some weight.
    I’ve told my DN I’m not having another injection as I cannot tolerate the side effects but she said I could take an antiemetic so I’m going to see the doctor about that.
    From what I’ve read the nausea can subside after two weeks but since I already have delayed digestion I can only keep my fingers crossed. I love the fact the Trulicity proves my pancreas is capable of producing its own insulin which inspires me to continue loosing weight.
    I’d love to know of anyone else suffers such side effects?
    Thanks
     
  3. artfuldodger

    artfuldodger Type 2 · Member

    Messages:
    7
    Likes Received:
    1
    Trophy Points:
    43
    Hi boycat19
    The side effects you described are exactly the same as I am going through but slowly getting better with time I only started on trulicity two weeks ago but have noticed the difference in my blood readings much better and have been able to slowly lower my Nova rapid injections levimer injections still same 160 units per day I am going to push on and keep using the trulicity as I have also been told the side effects will subside good luck and stick with it keep me up to date on how you progress
     
    • Like Like x 1
  4. boycat19

    boycat19 Type 2 · Member

    Messages:
    14
    Likes Received:
    3
    Trophy Points:
    23
    Hi artfuldodger
    Thanks for your reply. I decided to take the 2nd injection on Saturday and must say up until yesterday I didn't have any side effects. Yesterday afternoon (3.7.18) I felt quite sick after only eating a yoghurt and 2 slices of ham. I had terrible acid reflux through the night and this morning, and have felt sick since I got up - not as bad as I did last week though, so that is an improvement. Hope your side effects are reducing too.
     
  5. boycat19

    boycat19 Type 2 · Member

    Messages:
    14
    Likes Received:
    3
    Trophy Points:
    23
    Hi artfuldodger
    Very happy to report that the 3rd week on Trulicity was so much better than the first two weeks. Didn’t feel sick at all and my acid reflux wasn’t as bad. Started to feel quite hungry in week 4 although I still feel full after a small meal, even 1/2 tub of cottage cheese fills me up. Lost 4kgs during the first month which was less than I expected considering how little I ate. BG levels are really good for me - varying between 8 and 11 mostly. Haven’t had any Novo Rapid but I’m still on 60 units Tresiba at night, which must be hindering my weight loss. I’m near the end of my 5th week now and I’ve been very, very hungry this week so have been picking quite a bit. Don’t understand why I’m so hungry though as I thought this was supposed to make you feel full? How are you getting on artfuldodger?
     
  6. Mijas_pueblo_

    Mijas_pueblo_ Type 2 · Member

    Messages:
    16
    Likes Received:
    1
    Trophy Points:
    23
    Hi
    Been on Trulicity 6 weeks now. First 2 weeks horrendous side effects.
    Now 2nd day after taking it Nausea and indegestion which lasts 24hrs.

    Take omprezole which helps.

    Only lost 3lb. Mind you on Toujeo Insulin which gains weight and Fiasp as well.
    Just happy not to put on weight ☺.

    My bowels were a strange sandy colour for a few weeks. But since drinking lemon juice first thing in the morning. Poo back to normal.

    Glucose levels down. Bonus.

    Will keep with Trulicity. Just make sure I eat very small meal day after injection.
     
  7. diannesharpe

    diannesharpe Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    Hi I have been asked to take this really worried with all the negative feedback
     
  8. diannesharpe

    diannesharpe Type 2 · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    Hi I have been on it for five weeks.
     
  9. jpscloud

    jpscloud Type 2 · Well-Known Member

    Messages:
    602
    Likes Received:
    828
    Trophy Points:
    133
    Hello @diannasharpe - you've responded on an old thread, but I just wanted to give you a reply. There are some more recent threads discussing trulicity that you may find useful. Just put trulicity in the search box at the top and check the dates on the results that come up.
     
  10. worcesterwoman

    worcesterwoman HCP · Active Member

    Messages:
    43
    Likes Received:
    10
    Trophy Points:
    28
    I started on Trulicity about 3 or four months ago and had quite a few symptons for about three weeks. My appetite was supressed and I did lose around 2 stone. However, this past 4 weeks has seen an about turn and I have not lost any weight, my BG readings have gone awry, even with the higher dose being started. It's like my body has got the measure of it and decided to fight it off. I do have problems with a number of drugs being toxic to me but was hoping this just might work.
    Anyone else found that it stops working?
     
  11. jpscloud

    jpscloud Type 2 · Well-Known Member

    Messages:
    602
    Likes Received:
    828
    Trophy Points:
    133
    My blood sugars are still better, but appetite reduction does seem to have faded after over a year.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook